# SDR CA090408012

- Difficulty date: April 3, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Aircraft: N947DA
- Make and model: Diamon DA20-C1
- Aircraft serial: C0447
- System (JASC): 2434 · DC Generator-Alternator
- Part: Shaft
- Condition: Damaged
- Location: Alternator
- Part time: 986 hours
- Component: Alternator
- Component part number: 887251
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

(CAN) REPORTED ON 03 APRIL 2009 THAT ACFT EXPERIENCED AN IN FLIGHT EMERGENCY CAUSED BY FUMES IN THE COCKPIT AND THE ALTERNATOR REGISTERED A FULL DISCHARGE. FURTHER INVESTIGATION REVEALED THE ALTERNATOR OUTPUT POST HAD CHAFED THRU THE RUBBER BOOT AND WAS SHORTING THRU THE ENGINE BAFFLE.
